Alert archive / North Carolina / Wind Advisories in 2020
Wind Advisory 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Feb 5, 2020, 3:18 PM EST for 15 counties in North Carolina. It took effect at Feb 6, 2020, 7:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2020, 3:18 PM EST (20:18 UTC)
- In effect from
- Feb 6, 2020, 7:00 PM EST
- Expired
- Feb 7, 2020, 5:00 PM EST
- In force
- 22 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Carteret County, NC, Craven County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 65 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286 WWUS72 KMHX 052018 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 318 PM EST Wed Feb 5 2020 NCZ196-203-061000- /O.NEW.KMHX.WI.Y.0003.200207T0000Z-200208T0000Z/ East Carteret-Northern Outer Banks- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 318 PM EST Wed Feb 5 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 PM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...East Carteret County, and Northern Outer Banks. * WHEN...From 7 PM Thursday to 7 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ204-205-061000- /O.NEW.KMHX.HW.A.0001.200207T0500Z-200207T2100Z/ Ocracoke Island-Hatteras Island- Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 318 PM EST Wed Feb 5 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Ocracoke Island and Hatteras Island. * WHEN...From late Thursday night through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
5 follow-up statements
724 WWUS72 KMHX 060800 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 AM EST Thu Feb 6 2020 NCZ204-205-062215- /O.UPG.KMHX.HW.A.0001.200207T0500Z-200207T2100Z/ /O.EXB.KMHX.WI.Y.0003.200207T0300Z-200207T2200Z/ Ocracoke Island-Hatteras Island- Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 300 AM EST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Ocracoke Island and Hatteras Island. * WHEN...From this evening through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ196-203-062215- /O.EXT.KMHX.WI.Y.0003.200207T0300Z-200207T2200Z/ East Carteret-Northern Outer Banks- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 300 AM EST Thu Feb 6 2020 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...East Carteret County, and Northern Outer Banks. * WHEN...From this evening through Friday afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
540 WWUS72 KMHX 061933 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 233 PM EST Thu Feb 6 2020 NCZ029-044>047-079>081-090>092-094-193>195-198-199-071000- /O.EXB.KMHX.WI.Y.0003.200207T1300Z-200208T0000Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 233 PM EST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Portions of eastern North Carolina. * WHEN...From 8 AM to 7 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ196-203>205-071000- /O.EXT.KMHX.WI.Y.0003.200207T0000Z-200208T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 233 PM EST Thu Feb 6 2020 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Hatteras Island, Ocracoke Island and Northern Outer Banks, and East Carteret County. * WHEN...From 7 PM this evening to 7 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
995 WWUS72 KMHX 070800 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 AM EST Fri Feb 7 2020 NCZ196-203>205-072100- /O.EXT.KMHX.WI.Y.0003.000000T0000Z-200207T2200Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 300 AM EST Fri Feb 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Hatteras Island, Ocracoke Island and Northern Outer Banks, and East Carteret County. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ029-044>047-079>081-090>092-094-193>195-198-199-072100- /O.EXT.KMHX.WI.Y.0003.200207T1300Z-200207T2200Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 300 AM EST Fri Feb 7 2020 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Portions of eastern North Carolina. * WHEN...From 8 AM this morning to 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
181 WWUS72 KMHX 071419 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 919 AM EST Fri Feb 7 2020 NCZ196-203>205-072200- /O.CON.KMHX.WI.Y.0003.000000T0000Z-200207T2200Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 919 AM EST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Hatteras Island, Ocracoke Island and Northern Outer Banks, and East Carteret County. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ029-044>047-079>081-090>092-094-193>195-198-199-072200- /O.CON.KMHX.WI.Y.0003.000000T0000Z-200207T2200Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 919 AM EST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of eastern North Carolina. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
785 WWUS72 KMHX 072001 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 301 PM EST Fri Feb 7 2020 NCZ196-203>205-072200- /O.CON.KMHX.WI.Y.0003.000000T0000Z-200207T2200Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 301 PM EST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Hatteras Island, Ocracoke Island and Northern Outer Banks, and East Carteret County. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ029-044>047-079>081-090>092-094-193>195-198-199-072200- /O.CON.KMHX.WI.Y.0003.000000T0000Z-200207T2200Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 301 PM EST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of eastern North Carolina. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 5, 9:29 AM EST, 5 hours 49 minutes earlier.
Area forecast discussion, Feb 5, 9:29 AM EST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
929 AM EST Wed Feb 5 2020
.SYNOPSIS...
A weak cold front will drop south and stall over the northern
tier late today and this evening then lift back north tonight. A
strong cold front will cross Thursday night and move offshore
by Friday morning. High pressure will have a brief stint Friday
before a weak shortwave passes through late Saturday. High
pressure will rebuild into the area for early next week before
more unsettled weather possible by Tuesday.
&&
.NEAR TERM /TODAY/...
As of 930 AM Wed...Adjusted pops a bit based on latest radar
trends, as area of light showers falling from mid clouds
continues to push through the area this morning. Otherwise not
much change to fcst with little better chc of shra nrn tier
later today assoc with weak backdoor front.
SW flow around high pres to the SE will cont to pump deep
moisture over the region today with precip wtr values around 1.5
inches. Mdls show spotty shra cont today with best cvrg N where
low lvl convergence will be enhanced later this aftn as weak
backdoor cold front sags S into the area. Will again be very
mild, however widespread clouds may keep temps a bit cooler than
past cpl days but still looks like 70 to 75 inland with 60s
beaches.
&&
.SHORT TERM /TONIGHT/...
As of 215 AM Tue...The backdoor front will quickly lift back N
this evening with all of ern NC in the warm sector overnight.
Precip shld be spotty thru the evening then expect a little
better cvrg to spread in late espcly well inland as precip wtr
values cont aoa 1.5 inches. Will be very mild with lows in the
50s to around 60 S and temps may start to creep up a bit late as
S winds slowly increase.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 3 AM Wed...A strong cold front will impact the area
centered on Thursday night, bringing strong winds, periods of
heavy rainfall, and the potential for severe weather. The front
slides offshore Friday morning, with high pressure building back
in briefly. Then, a mainly dry shortwave crosses the area later
Saturday before high pressure regains control again Sunday into
the beginning of the work week.
Thursday...High amplitude troughing will slide towards the
eastern US Thursday, bringing about deep layer moisture
advection. At the surface, eastern NC will be entrenched within
the warm sector with PW's surging to over 1.75". High pressure
anchored offshore will prompt the gradient to tighten quickly as
the front approaches, and a strong 60 kt LLJ will develop
Thursday, resulting in surging low level theta-e values. Showers
will become numerous during the day with some bouts of moderate
rainfall. Highs in the 60s near the coast and mid 70s interior.
Thursday Night...The attention turns to Thursday night, when a
variety of higher impact weather threatens the area. LLJ inc to
aoa 70 kt invof approaching cold front, while sfc low deepens
and moves newrd through the interior Carolinas. E NC will be in
favorable right entrance region of 160+ kt upr jet, and deep
layer lift will be crossing through overnight. Modest
instability parameters develop per a moisture rich environment
(TD's in the mid/upr 60s and PW's aoa 1.80") will set the stage
for a damaging wind threat, most likely in the form of a linear
MCS of QLCS that propagates through the area after around
midnight. Very strong winds aloft mixing to the surface in even
moderately strong showers and thunderstorms mean that damaging
wind gusts are possible. Strong synoptic wind gusts are expected
as atms will be mixed overnight, and a Wind Advisory will
likely be needed for at least the Outer Banks if not adjacent
coastal counties. Additionally, the potential exists for locally
heavy rainfall and localized flooding as model QPF exceeds one
inch in a short amount of time.
Friday...Rapid drying occurs as front sweeps offshore early in
the morning, though gusty SW winds in a very well mixed bndry
layer are expected as low pres continues deepening as it moves
away and high pres builds into the Deep South. Highs will
generally be around 60.
Saturday through Tuesday...Cooler and drier high pressure
returns for the weekend with near climo highs in the 50s and
lows in the 30s. A passing shortwave could bring isolated
showers Sat night into early Sun, but lack of moisture will
limit shower activity with this system so only 20-30% pops in
fcst. Return to above climo temps by early next week as high
return to the 60s and lows in the 40s. Next threat for showers
returns by around Tuesday, and chc pops are in the fcst.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Short Term /through Tonight/...
As of 625 AM Wed...VFR will dominate much of the time with poss
some lower cigs nrn tier this aftn and deep inland late
tonight. Weak backdoor cold front will stall near PGV later
today then lift back N tonight. Some spotty light shra poss
today into tonight but shld not impact vsbys much. Expect
mainly mid and high clouds S with some lower Cu developing near
front this aftn. Have a tempo of MVFR for several hrs at PGV
this aftn with other sites staying VFR. As the front lifts back
N this evening lower cigs shld lift as well. Better chcs of rain
with lower cigs will likely spread in after 08Z tonight,
especially deep inland.
Long Term /Thu through Sunday/...
As of 3 AM Wed...A strong cold front will impact the area Thu
through Friday morning, bringing strong winds and likely periods
of sub- VFR, as well as the potential for LLWS. VFR will then
prevail Friday into the weekend.
&&
.MARINE...
Short Term /Through Wednesday/...
As of 930 AM Wed...Latest obs show SW winds 10-20 kt with seas
3-5 ft. As the weak backdoor front approaches and drops into
the far nrn tier later today will see the SW winds grad diminish
with seas dropping below 6 ft srn wtrs this morn and central
wtrs this aftn. Wind dir will become more NNE over far nrn wtrs
and Albemarle Sound late. Seas over nrn wtrs will be lower today
mainly 2 to 3 feet. The weak front lifts back N this evening
with SSW winds retuning all wtrs and increasing to 20 to 25 kt
late outer central and srn wtrs. Seas of 2 to 4 ft in the
evening will reach around 6 ft outer central and srn wtrs late.
Have issued a Gale Watch for later Thu and Thu night into
Fri...see long term for details on this.
Long Term /Thu through Sunday/...
As of 3 AM Wed...An approaching cold front will bring
deteriorating marine conditions Thursday, with very dangerous
marine conditions, including gale force winds and very large
seas, as much as 15-20 ft, expected Thursday night through
Friday. Seas gradually subside through late Friday night and
into Sat, with generally 2-4 ft seas prevailing over the
weekend. Mainly light winds arrive later Saturday and continue
through the weekend as high pres dominates.
&&
.TIDES/COASTAL FLOODING...
As of 3 AM Wed...Strong southwest winds develop Thursday and
peak Thursday night. This may bring minor coastal flooding
across soundside locations of the northern Outer Banks and
Hatteras Island. The gusty west to southwest winds will continue
through Friday keeping water levels elevated. Low water levels
may occur on the Neuse River, and eventually possibly the
Pamlico River due to the long duration of strong southwesterly
to westerly winds.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Gale Watch late Thursday night for AMZ131-136-137-230-231.
Gale Watch from Thursday evening through Friday evening for
AMZ135.
Gale Watch from Thursday afternoon through Friday evening for
AMZ152-154.
Gale Watch from Thursday afternoon through Friday evening for
AMZ156-158.
Gale Watch late Thursday night for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...RF/CQD
SHORT TERM...RF
LONG TERM...TL/CB
AVIATION...RF/TL
MARINE...RF/CQD/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Feb 5, 3:07 AM EST, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 307 AM EST Wed Feb 5 2020 NCZ029-044>047-079>081-090>092-094-193-194-198-060815- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 307 AM EST Wed Feb 5 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to possibly severe thunderstorms are possible Thursday night ahead of a strong cold front. There will also be a threat of heavy rainfall and minor flooding, along with strong winds associated with this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-060815- Northern Outer Banks-Hatteras Island- 307 AM EST Wed Feb 5 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to possibly severe thunderstorms are possible Thursday night. There will also be a threat of heavy rainfall and minor flooding, along with strong winds associated with this system. Minor coastal flooding is possible for the soundside of the Outer Banks as well. Very rough surf is also expected to develop Thursday night through Friday, especially for Hatteras Island. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-060815- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 307 AM EST Wed Feb 5 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to possibly severe thunderstorms are possible Thursday night ahead of a strong cold front. There will also be a threat of heavy rainfall and minor flooding, along with strong winds associated with this system. Very rough surf is also expected to develop Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:47 AM EST | Gale Watch | MHX | 13 hr | |
| Feb 5, 3:18 PM EST | High Wind Watch | MHX | Dare, Hyde | 12 hr |
| Feb 5, 3:19 PM EST | Gale Warning | MHX | 55 hr | |
| Feb 5, 3:50 PM EST | Coastal Flood Advisory | MHX | Dare | 57 hr |
| Feb 5, 3:50 PM EST | High Surf Advisory | MHX | Carteret, Dare, Hyde, Onslow | 57 hr |
Nearby
Wind Advisories in North Carolina, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.